Kansas, 2015Flash Flood in Kansas, June 13, 2015
June 13, 2015 · NWS DDC · 1 event in 1 county or zone
A thunderstorm producing excessive rainfall caused a local area of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm producing excessive rainfall caused a local area of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 13, 2:58 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 2:58 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
358 PM CDT SAT JUN 13 2015
...UPDATED LONG TERM SECTION...
.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY)
ISSUED AT 1200 PM CDT SAT JUN 13 2015
SORT OF AN UNCERTAIN FORECAST IN REGARDS TO THUNDERSTORM
PLACEMENT. DID NOT WANT TO GET TOO RESTRICTIVE AS THE ATMOSPHERE
IS PLENTY MOIST (PER THIS MORNINGS DDC RAOB) AND THERE IS LITTLE
TO NO CAP IN PLACE. TO ADD TO THE UNCERTAINTY, THE MESOSCALE
MODELS DO NOT AGREE WITH EACH OTHER FOR STORM PLACEMENT. ANYWAY,
THINK THE BEST PLACE FOR CONVECTION IN NEAR THE OKLAHOMA BORDER.
THIS IS IN ASSOCIATION WITH AN AREA OF WARM AIR ADVECTION AND
LIFT OVER A STATIONARY BOUNDARY. IF THE 4 KM NAM IS CORRECT, THEN
A SECOND AREA OF STORMS MAY DEVELOP THROUGH THE OVERNIGHT IN
ASSOCIATION WITH THE LOW LEVEL JET. AGAIN, DON'T HAVE THE HIGHEST
CONFIDENCE IN ANY OF THE MODELS AND BROAD BRUSHED THE POPS.
SEVERE WEATHER IS UNLIKELY DUE TO VERY WEAK SHEAR. ANY STORMS
THOUGH COULD PRODUCE HEAVY RAINFALL. THERE ISN'T A WHOLE LOT OF
STEERING WINDS, SO STORMS WILL BE MOVING SLOWLY AND COULD LEAD TO
LOCALIZED FLOODING ISSUES. WILL KEEP THE AREA HEADLINE FREE FOR
NOW GIVEN THE ABOVE MENTIONED UNCERTAINTY IN STORM PLACEMENT.
ADDITIONAL STORMS ARE POSSIBLE SUNDAY AFTERNOON AS A WEAK UPPER
LOW MOVES ACROSS WESTERN KANSAS WITH STEEPENING MID LEVEL LAPSE
RATES, FAIRLY LOW CAPE, AND PRACTICALLY NO CAP. AGAIN, THE MAIN
THREAT IS LOCALIZED FLOODING. BULK SHEAR CONTINUES TO REMAIN WEAK
TOMORROW, BUT IS FORECAST TO BE SLIGHTLY STRONGER THAN TODAY.
TEMPERATURES WILL BOTTOM OUT IN THE 60S TONIGHT AND MAX OUT IN THE
LOW TO MID 80S FOR TOMORROW.
.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 357 PM CDT SAT JUN 13 2015
A PROLONGED PERIOD OF THUNDERSTORM CHANCES WILL CONTINUE IN THE
FORECAST. NOT MUCH HAS CHANGED IN THE OVERALL THINKING. THE GREATEST
CHANCE FOR SUSTAINED RAIN CHANCES WILL BE ACROSS SOUTH CENTRAL
KANSAS WHERE LOWER TROPOSPHERIC CONVERGENCE AND PWATS WILL BE
GREATER. THIS IS DUE TO SUSTAINED WEAKNESS IN THE MIDDLE TROPOSPHERE
CONTINUING TO BECOME RECHARGED WITH SUBTLE SHORTWAVE DISTURBANCES
MOVING THROUGH THE CENTRAL/SOUTHERN ROCKIES INTO THE CENTRAL PLAINS.
THE FEATURE OVER NORTHEASTERN NEW MEXICO AND THE PANHANDLES WILL
SHIFT SLOWLY NORTHWARD ITO KANSAS, WHICH WILL BRING GREATER 500-
700MB MOISTURE, AIDING IN THE DEVELOPMENT OF THUNDERSTORM ACTIVITY.
WE WILL FINALLY SEE A BREAK IN CHANCES BY LATE TUESDAY INTO MID-WEEK
AS WESTERN KANSAS BECOMES INCREASINGLY INFLUENCED BY THE NORTHERN
POLAR JET. THE ECMWF SHOWS A ANOTHER MCS SIGNAL LATE WEDNESDAY NIGHT
INTO EARLY THURSDAY AS SUBTLE WESTERLY DISTURBANCE MOVES ACROSS THE
ROCKIES AND INTERACTS WITH UPPER 60S DEWPOINTS. THE BOTTOM LINE IS,
WE WILL CONTINUE TO SEE ABNORMALLY HIGH MOISTURE ACROSS THE REGION
THROUGH NEXT WEEK WITH WELL ABOVE AVERAGE EVAPOTRANSPIRATION, WHICH
WILL LEAD TO HIGH TEMPERATURES NO WARMER THAN THE UPPER 80S TO LOWER
90S.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1200 PM CDT SAT JUN 13 2015
CONFIDENCE ON THUNDERSTORM PLACEMENT IS NOT HIGH FOR THIS TAF
ISSUANCE. I HAVE INSERTED PROB30 FOR KDDC/KGCK FOR LATE TONIGHT.
THERE IS SLIGHTLY HIGHER CONFIDENCE OF THUNDERSTORMS NEAR THE
KHYS TERMINAL IN ASSOCIATION WITH THE LOW LEVEL JET THROUGH THE
OVERNIGHT. AS A RESULT, HAVE A TEMPO GROUP IN THE TAF. CIGS MAY
DECREASE TOMORROW MORNING TO MVFR IN ASSOCIATION WITH LOW CLOUDS
AND PATCHY BR.
&&
.PRELIMINARY POINT TEMPS/POPS...
DDC 64 83 65 80 / 40 50 50 50
GCK 63 84 64 80 / 20 40 40 40
EHA 62 85 61 80 / 50 30 30 40
LBL 64 84 64 80 / 50 50 50 40
HYS 64 81 64 80 / 30 40 40 40
P28 67 82 68 80 / 60 60 70 70
&&
.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...SUGDEN
LONG TERM...UMSCHEID
AVIATION...SUGDEN
Hazardous weather outlook, Jun 13, 3:29 AM CST, 14 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
429 AM CDT SAT JUN 13 2015
KSZ030-031-043>046-061>066-074>081-084>090-141000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
429 AM CDT SAT JUN 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.
.DAY ONE...TODAY AND TONIGHT.
DISCUSSION...A FEW LIGHT RAINSHOWERS WILL BE POSSIBLE AROUND
CENTRAL AND SOUTH CENTRAL KANSAS THIS MORNING BUT THESE SHOULD BE
ENDING BY MIDDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL
INCREASE AGAIN LATER THIS AFTERNOON AND TONIGHT IN AREAS ALONG AND
JUST NORTH OF THE OKLAHOMA BORDER. SEVERE WEATHER IS NOT EXPECTED
FROM THESE STORMS.
WEATHER HAZARDS EXPECTED...
LIMITED FLOODING RISK.
ELEVATED LIGHTNING RISK.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
DISCUSSION...CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH MUCH
OF NEXT WEEK. THE FIRST PART OF THE WEEK WILL MAINLY SEE A HEAVY
RAIN AND POSSIBLE FLOODING THREAT. LATER IN THE WEEK, THUNDERSTORMS
WILL HAVE AN INCREASED POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS.
HAZARDS WEATHER RISK...
SUNDAY...
LIMITED FLOODING RISK.
LIMITED SEVERE THUNDERSTORM RISK.
MONDAY...
LIMITED FLOODING RISK.
LIMITED SEVERE THUNDERSTORM RISK.
TUESDAY...
LIMITED LIGHTNING RISK.
WEDNESDAY...
LIMITED LIGHTNING RISK.
THURSDAY...
LIMITED LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
FRIDAY...
LIMITED LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
GERARD
In the hours before
Special weather statement, Jun 13, 4:40 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
540 PM CDT SAT JUN 13 2015
KSZ074-132330-
STANTON KS-
540 PM CDT SAT JUN 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL STANTON COUNTY
UNTIL 630 PM CDT...
AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF JOHNSON CITY...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY.
LAT...LON 3773 10170 3757 10171 3757 10185 3773 10198
TIME...MOT...LOC 2240Z 167DEG 10KT 3762 10182
RUSSELL
Flash Flood, Stanton
- When
- June 13, 6:20 PM CST to 10:20 PM CST
- Where
- Stanton County, 10.49 mi N of Johnson to 6.17 mi NNW of Stanton Co Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.720, -101.780
Heavy rain caused a local area of flash flooding across several county roads and also across Highway 27.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, June 13, 20151 death · 1 event
- Flood in Indiana, June 13, 20151 death · $500 · 1 event
- Flash Flooding and Damaging Wind in Illinois, June 13, 2015$100,000 · 50 kt wind · 6 events
- Flash Flood and Damaging Winds in Mississippi, June 13, 2015$85,000 · 55 kt wind · 6 events
- Damaging Winds in Michigan, June 13, 2015$60,000 · 52 kt wind · 3 events
- Tornado and Damaging Wind in Missouri, June 13, 2015EF1 · 2 events
- Tornado in North Carolina, June 13, 2015$5,000 · EF1 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2015$25,000 · 1 in hail · 5 events
- Flash Flood in Utah, June 13, 2015$30,000 · 1 event
- Flash Flood and Hail in Colorado, June 13, 2015$25,000 · 1 in hail · 3 events
- Flood and Damaging Winds in Ohio, June 13 to 14, 2015$22,000 · 55 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 13, 2015$14,000 · 1.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590464.